Alert archive / Indiana / Red Flag Warnings in 2010

Red Flag Warning 4, NWS Indianapolis, IN

September 23, 201019 counties in Indiana

NWS Indianapolis, IN issued this red flag warning at Sep 23, 2010, 10:02 AM EDT for 19 counties in Indiana. It took effect at Sep 23, 2010, 1:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 23, 2010, 10:02 AM EDT (14:02 UTC)
In effect from
Sep 23, 2010, 1:00 PM EDT
Expired
Sep 23, 2010, 8:00 PM EDT
In force
7 hr
Issued by
NWS Indianapolis, IN

Counties Bartholomew County, IN, Brown County, IN, Clay County, IN, Daviess County, IN, Decatur County, IN, Greene County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Martin County, IN, Monroe County, IN, Morgan County, IN, Owen County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Vigo County, IN

The radar

The Indianapolis radar (KIND), 63 km from the middle of the area, began a volume at 14:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 2.0 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2010-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2010-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-156 J/kg
Mixed-layer LCL
1641 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

439 
WWUS83 KIND 231402
RFWIND

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1002 AM EDT THU SEP 23 2010

...RED FLAG WARNING SOUTH OF INTERSTATE 70 THIS AFTERNOON...

.A COMBINATION OF LOW HUMIDITY...STRONG GUSTY WINDS AND DRY
VEGETATION FUELS WILL RESULT IN INCREASED WILD FIRE POTENTIAL
THIS AFTERNOON.

HIGH PRESSURE EAST OF INDIANA WILL PUSH VERY WARM AIR ACROSS
INDIANA THIS AFTERNOON...ALLOWING TEMPERATURES TO RISE IN TO THE
LOWER AND MIDDLE 90S. DEW POINT TEMPERATURES IN THE LOWER AND
MIDDLE 60S WILL RESULT IN MINIMUM RELATIVE HUMIDITIES BETWEEN 30
AND 35 PERCENT...HOWEVER A FEW SPOTS MAY HEAT A BIT WARMER AND
BECOME MORE DRY ACROSS SOUTH CENTRAL INDIANA...RESULTING IN
PERIOD OF RED FLAG CONDITIONS.

INZ051>057-060>065-067>072-232215-
/O.UPG.KIND.FW.A.0003.100923T1700Z-100924T0000Z/
/O.NEW.KIND.FW.W.0004.100923T1700Z-100924T0000Z/
VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-
BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-
JENNINGS-
1002 AM EDT THU SEP 23 2010

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN INDIANA...51...52...53...54...55...56...57...60...61
...62...63...64...65...67...68...69...70...71...72

TEMPERATURES WILL RISE INTO THE MID 90S THIS AFTERNOON. THESE
TEMPERATURES COMBINED WITH MINIMUM RELATIVE HUMIDITIES NEAR 30
PERCENT...WIND GUSTS AT 25 TO 30 MPH...LOW FUEL MOISTURES AND THE
DRY GROUND WILL LEAD TO POTENTIAL RED FLAG CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

INZ021-028>031-035>049-232215-
/O.CON.KIND.FW.A.0003.100923T1700Z-100924T0000Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-
1002 AM EDT THU SEP 23 2010

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON
TO 8 PM EDT THIS EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON
TO 8 PM EDT THIS EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN INDIANA...21...28...29...30...31...35...36...37...38
...39...40...41...42...43...44...45...46...47...48
...49

TEMPERATURES WILL WARM INTO THE LOWER TO MID 90S THIS AFTERNOON.
DEW POINT TEMPERATURES IN THE LOWER AND MIDDLE 60S WILL RESULT IN
MINIMUM RELATIVE HUMIDITIES MAINLY GREATER THAN 30 PERCENT...ALONG
WITH WIND GUSTS OF 25 TO 30 MPH. HOWEVER A FEW SPOTS MAY HEAT A
BIT WARMER AND BECOME MORE DRY...RESULTING IN ISOLATED BUT BRIEF
RED FLAG CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

RYAN
2 follow-up statements
073 
WWUS83 KIND 231917
RFWIND

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
317 PM EDT THU SEP 23 2010

...RED FLAG WARNING SOUTH OF INTERSTATE 70 THROUGH EARLY THIS EVENING...

.A COMBINATION OF LOW HUMIDITY...STRONG GUSTY WINDS AND DRY
VEGETATION FUELS WILL RESULT IN INCREASED WILD FIRE POTENTIAL
THROUGH EARLY THIS EVENING.

HIGH PRESSURE EAST OF INDIANA WILL PUSH VERY WARM AIR ACROSS
INDIANA THIS AFTERNOON...ALLOWING TEMPERATURES TO RISE IN TO THE
LOWER AND MIDDLE 90S. DEW POINT TEMPERATURES IN THE LOWER AND
MIDDLE 60S WILL RESULT IN MINIMUM RELATIVE HUMIDITIES BETWEEN
30 AND 35 PERCENT...HOWEVER A FEW SPOTS MAY HEAT A BIT WARMER AND
BECOME MORE DRY ACROSS SOUTH CENTRAL INDIANA...RESULTING IN
PERIOD OF RED FLAG CONDITIONS.

INZ051>057-060>065-067>072-240000-
/O.CON.KIND.FW.W.0004.000000T0000Z-100924T0000Z/
VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-
BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-
JENNINGS-
317 PM EDT THU SEP 23 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING.

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN INDIANA...51...52...53...54...55...56...57...60...61
...62...63...64...65...67...68...69...70...71...72

TEMPERATURES WILL RISE INTO THE MID 90S THIS AFTERNOON. THESE
TEMPERATURES COMBINED WITH MINIMUM RELATIVE HUMIDITIES NEAR
30 PERCENT...WIND GUSTS AT 25 TO 30 MPH...LOW FUEL MOISTURES AND
A DRY GROUND WILL LEAD TO RED FLAG CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

INZ021-028>031-035>049-240000-
/O.CON.KIND.FW.A.0003.000000T0000Z-100924T0000Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-
317 PM EDT THU SEP 23 2010

...FIRE WEATHER WATCH REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN INDIANA...21...28...29...30...31...35...36...37...38
...39...40...41...42...43...44...45...46...47...48
...49

TEMPERATURES WILL WARM INTO THE LOWER TO MID 90S THIS AFTERNOON.
DEW POINT TEMPERATURES IN THE LOWER AND MIDDLE 60S WILL RESULT IN
MINIMUM RELATIVE HUMIDITIES MAINLY GREATER THAN 30 PERCENT...
ALONG WITH WIND GUSTS OF 25 TO 30 MPH. HOWEVER A FEW SPOTS MAY
HEAT A BIT WARMER AND BECOME MORE DRY...RESULTING IN ISOLATED BUT
BRIEF RED FLAG CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

SMF/MR
227 
WWUS83 KIND 232359
RFWIND

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
759 PM EDT THU SEP 23 2010

...FIRE WEATHER WATCH AND RED FLAG WARNING WILL EXPIRE AT 800 PM EDT...

INZ051>057-060>065-067>072-240100-
/O.EXP.KIND.FW.W.0004.000000T0000Z-100924T0000Z/
VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-
BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-
JENNINGS-
759 PM EDT THU SEP 23 2010

...RED FLAG WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING...

THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN
INDIANA...51...52...53...54...55...56...57...60...61
...62...63...64...65...67...68...69...70...71...72

WINDS WILL DECREASE TO 10 TO 15 MPH THIS EVENING AND RELATIVE
HUMIDITIES WILL INCREASE OVERNIGHT.


$$

INZ021-028>031-035>049-240100-
/O.EXP.KIND.FW.A.0003.000000T0000Z-100924T0000Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-
759 PM EDT THU SEP 23 2010

...FIRE WEATHER WATCH WILL EXPIRE AT 8 PM EDT THIS EVENING...


THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES...
IN INDIANA...21...28...29...30...31...35...36...37...38
...39...40...41...42...43...44...45...46...47...48
...49

WINDS WILL DECREASE TO 10 TO 15 MPH THIS EVENING AND RELATIVE
HUMIDITIES WILL INCREASE OVERNIGHT.


$$


JH

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this red flag warning went out at Sep 23, 6:30 AM EDT, 3 hours 32 minutes earlier.

Area forecast discussion, Sep 23, 6:30 AM EDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
630 AM EDT THU SEP 23 2010

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...HIGH PRESSURE EAST OF CENTRAL INDIANA WILL PROVIDE A
VERY WARM SOUTHWEST FLOW OF AIR TODAY. RECORD BREAKING HEAT IS EXPECTED.
ANOTHER WARM NIGHT IS EXPECTED TONIGHT AS THE HIGH CONTINUES TO
CONTROL INDIANA/S WEATHER. A COLD FRONT IS EXPECTED TO SWEEP
ACROSS THE STATE ON FRIDAY...BRINGING CHANCES FOR RAIN SHOWERS AND
A FEW THUNDERSTORMS. HIGH PRESSURE IN THE WAKE OF THIS FRONT WILL
USHERS COOLER AND DRIER AIR INTO THE STATE FOR THE FIRST HALF OF
THE WEEKEND.

LATE IN THE WEEKEND THROUGH MUCH OF THE FIRST HALF OF NEXT
WEEK...AS A CUTOFF LOW MAY DROP INTO THE AREA AND SLOWLY
PROGRESSES EASTWARD OR EVEN STALL. THIS WILL BRING MORE CHANCES
FOR SHOWERS ALONG WITH A FAIRLY SIGNIFICANT COOL DOWN.

&&

.NEAR TERM /TODAY/...

DEW POINT TEMPERATURES ACROSS THE AREA WERE IN THE MIDDLE 60S AND
SKIES WERE MOSTLY CLEAR ACROSS THE FORECAST AREA. WEAK SOUTHERLY
FLOW WAS IN PLACE ACROSS.

MAIN FORECAST CHALLENGE TODAY WILL BE TEMPS. MODELS REMAIN IN GOOD
AGREEMENT WITH THE OVERALL PATTERN AND WILL USE A BLEND.

VERY WARM 850MB TEMPERATURES ARE IN PLACE NEAR 18C. JUST AS WARM
AS TUESDAY. AIR PARCELS ARRIVING ACROSS CENTRAL INDIANA TODAY
REACHED HIGHS IN THE MIDDLE 90S TO OUR SOUTH AND SOUTHWEST
YESTERDAY. AS THE HIGH WILL KEEP CONTROL...PLENTY OF SUN IS
EXPECTED AS CU RULES LOOK POSITIVE. FORECAST SOUNDINGS SHOW A DRY
COLUMN WITH CONVECTIVE TEMPERATURES IN THE LOWER 90S. THUS EXPECT
A FEW CU TO DEVELOP THIS AFTERNOON DURING THE MAX HEATING HOURS.
OTHERWISE...PLENTY OF SUN. GIVEN OUR RECENT HISTORY OF SHATTERING
MAVMOS WITH OUR DRY GROUND HEATING VERY EASILY...EXPECT HIGHS IN
THE LOWER AND MIDDLE 90S. MIDDLE 90S APPEAR EASY AT THE
INDIANAPOLIS HEAT ISLAND. AS ANTICIPATED FOR A FEW DAYS NOW...THE
PREVIOUS RECORD HIGH TEMPERATURE OF 90 SHOULD BE SHATTERED IN
TATTERS. AS THIS WILL BE NEARLY 20 DEGREES WARMER THAN OUR NORMAL
HIGH...TODAY WILL REALLY BE HOT HOT HOT.

&&

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...

WARM SOUTHERLY AIR IS EXPECTED TO CONTINUE ACROSS THE AREA TONIGHT
AS THE HIGH TO OUR EAST MAINTAINS CONTROL. FORECAST SOUNDINGS
REMAIN DRY AS DO THE TIME HEIGHT SECTIONS THAT SHOW SUBSIDENCE.
ALOFT RIDGING BEGINS TO DEPART TO THE EAST AS A SHORT WAVE ACROSS
THE UPPER MIDWEST BEGINS IT APPROACH. THUS LOOK FOR MOSTLY CLEAR
SKIES TONIGHT AND WITH 850MB TEMPS STILL NEAR 18C...WILL LEAN AT
OR ABOVE MAVMOS FOR LOWS...PARTICULARLY AT THE INDIANAPOLIS URBAN HEAT
ISLAND.

GFS AND NAM PUSH A MODERATELY STRONG SHORT WAVE OUT OF THE UPPER
MIDWEST AND ACROSS THE GREAT LAKES ON FRIDAY...SWEEPING A COLD
FRONT ACROSS THE AREA. ABUNDANT DEEP MOISTURE LOOKS TO BE PROBLEM
FOR PRECIPITATION DEVELOPMENT AS MODELS HAVE BACKED OFF A BIT IN
THE RH FIELDS. STILL LOWER LEVEL Q VECTOR CONVERGENCE IS QUITE
FAVORABLE...AND UPPER SUPPORT IS THE BEST WE HAVE SEEN IN SOME
TIME. GIVEN THE CHANGE OF AIR MASS...AND EXPECTED DEW POINTS IN
THE MIDDLE AND LOWER 60S...IT WOULD NOT BE PRUDENT TO REMOVE
PRECIPITATION CHANCES. CERTAINLY GIVEN THE FORCING A THIN BAND OF
SHOWERS SHOWERS WITH ISOLATED STORMS APPEAR POSSIBLE. WILL RAISE
MAVMOS POPS INTO THE LOW CHC CATEGORY. AS FOR TEMPS WILL STICK
CLOSE TO MAVMOS FOR HIGHS AS INCREASING CLOUDS AHEAD OF THE SYSTEM
SHOULD DAMPER HEATING AND RAIN TIMING AND COLD FRONT DURING MAX
HEATING HOURS SHOULD PREVENT ANY SURGES ABOVE MAVMOS.

MUCH COOLER AIR BEGINS TO ARRIVE ON FRIDAY NIGHT IN THE WAKE OF
THE COLD FRONT. 850MB SURFACE SHOWS VERY GOOD COLD AIR ADVECTION
AS TEMPERATURES FALL TO NEAR 10C BY 12Z SAT. FORECAST SOUNDINGS
REVEAL STRONG SUBSIDENCE AND A VERY DRY COLUMN. THUS EXPECT CLEAR
OR MOSTLY CLEAR SKIES. WILL LOOK FOR TEMPERATURES AT OR BELOW
MAVMOS FOR LOWS...EXCEPT AT THE INDIANAPOLIS HEAT ISLAND.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...

LONG TERM MODEL GUIDANCE CONTINUES TO ADVERTISE A CUTOFF LOW
DROPPING INTO THE REGION LATE IN THE WEEKEND AND REMAINING IN THE
AREA FOR MUCH OF THE EARLY PORTION OF NEXT WEEK. ALL LONG RANGE
GUIDANCE ADVERTISES THIS IN ONE FORM OR ANOTHER...WITH AGREEMENT
ON THE INCREASE. AS SUCH...HAVE INTRODUCED LOW CHANCE POPS FROM
SUNDAY THROUGH TUESDAY. IT IS A LITTLE TOO EARLY TO BUY INTO THIS
SITUATION TO THE TUNE OF HIGH CHANCE/LOW LIKELY POPS IN HPC
NUMBERS...BUT CHANCE POPS ARE DEFINITELY WARRANTED.

DEVIATED LITTLE FROM HPC TEMPS...AS THESE WERE REASONABLE GIVEN
EXPECTED 850 TEMPS...AND POTENTIAL FOR SHOWERS/CLOUD COVER. EXPECT
A SIGNIFICANT COOL DOWN FOR THIS WEEKEND AND EARLY NEXT WEEK.

&&

.AVIATION /231200Z TAFS/...

AREAS OF MVFR VISIBILITY RESTRICTIONS IN LIGHT FOG EXPECTED TO
DISSIPATE BY 231400Z AS THE NOCTURNAL INVERSION BREAKS. A LOCAL IFR
RESTRICTION IS POSSIBLE AROUND SUNRISE...BUT IT WILL VERY BRIEF IF
IT OCCURS.

WIND FIELDS OFF THE MODELS INDICATE SURFACE WIND GUSTS 22-28KT FROM
210-230 HEADINGS PROBABLE AFTER 231600Z.

SOME DIURNAL CLOUD DEVELOPMENT BASED 040-050 EXPECTED AFTER 241600Z.

&&

.FIRE WEATHER...
NO CHANGES TO HEADLINES AT TIME THIS TIME FOR TODAY. CONFIDENCE
FOR WIDESPREAD RED FLAG CONDITIONS IS LOW AS DEW POINTS IN THE
LOWER AND MIDDLE 60S SHOULD KEEP RELATIVE HUMIDITIES ABOVE 30 PERCENT.

HOWEVER...DAYTIME HEATING AND MIXING COULD MIX DOWN SOME DRIER AIR
IN A FEW AREAS THAT MAY PRODUCE A FEW HOURS OF RELATIVE
HUMIDITIES LESS THAN 30 PERCENT DURING THE MAX HEATING HOURS THIS
AFTERNOON. THUS AS CONDITIONS ARE NOT EXPECTED TO BE WIDESPREAD
WILL CONTINUE THE WATCH TODAY TO HEIGHT AWARENESS OF INCREASED
FIRE DANGER TODAY.

IF WIDESPREAD MIXING OF DRIER AIR DOES OCCUR THIS AFTERNOON...WILL
NOT HESITATE TO JUMP TO RED FLAG WARNING.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM 1 PM EDT THIS AFTERNOON THROUGH THIS
EVENING FOR INZ021-028>031-035>049-051>057-060>065-067>072.

&&

SYNOPSIS...JP/NIELD
NEAR TERM...JP
SHORT TERM...JP
LONG TERM....NIELD
AVIATION...CP
FIRE...JP
Hazardous weather outlook, Sep 23, 3:08 AM EDT, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
308 AM EDT THU SEP 23 2010

INZ021-028>031-035>049-051>057-060>065-067>072-240715-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
308 AM EDT THU SEP 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

PATCHY FOG IS POSSIBLE EARLY THIS MORNING. VISIBILITIES MAY
BRIEFLY DROP TO LESS THAN ONE HALF OF A MILE.

HOT TEMPERATURES AND GUSTY WINDS WILL LEAD TO AN INCREASED FIRE
DANGER. A FIRE WEATHER WATCH IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE POSSIBLE ON FRIDAY. NONE OF THE STORMS ARE
EXPECTED TO BE SEVERE AT THIS TIME. HOWEVER...LIGHTNING IS A
THREAT WITH ANY THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

PUMA

Nearby

Red Flag Warnings in Indiana, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.